Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 311, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 18, 2011, 2:51 AM CDT for Camden County, Morgan County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 2:51 AM CDT (07:51 UTC)
- Expired
- Jun 18, 2011, 3:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Camden County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:00 AM CDT | TSTM WND DMG | Stover, MO | TREE LIMBS BLOWN DOWN |
| Jun 18, 3:45 AM CDT | TSTM WND GST 50 | Laurie, MO | WIND BLEW DOWN A PORTION OF A FIREWORKS TENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 8:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 18, 2:44 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3544 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
505
WUUS53 KSGF 180751
SVRSGF
MOC029-141-180845-
/O.NEW.KSGF.SV.W.0311.110618T0751Z-110618T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 345 AM CDT.
* AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF FLORENCE TO 29 MILES SOUTHWEST OF STOVER...MOVING EAST AT 55
MPH. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE BARNETT...FLORENCE...GRAVOIS MILLS...
HURRICANE DECK...LAURIE...PURVIS...ROCKY MOUNT...STOVER...SUNRISE
BEACH...SYRACUSE...VERSAILLES...VILLAGE OF FOUR SEASONS AND VILLAGE
OF FOUR SE.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3869 9284 3860 9283 3844 9263 3835 9264
3834 9269 3810 9269 3815 9306 3819 9306
3819 9308 3843 9308 3844 9307 3868 9307
3870 9305
TIME...MOT...LOC 0751Z 270DEG 47KT 3871 9311 3821 9333
WIND...HAIL 60MPH 0.88IN
$$
SCHAUMANN2 follow-up statements
566
WWUS53 KSGF 180817
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 AM CDT SAT JUN 18 2011
MOC029-141-180845-
/O.CON.KSGF.SV.W.0311.000000T0000Z-110618T0845Z/
CAMDEN MO-MORGAN MO-
317 AM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR MORGAN AND NORTHWESTERN CAMDEN COUNTIES...
AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST
OF SYRACUSE TO 8 MILES WEST OF LAURIE...MOVING EAST AT 55 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING 50 TO
60 MPH WINDS AROUND SEDALIA.
LOCATIONS IMPACTED INCLUDE BARNETT...FLORENCE...GRAVOIS MILLS...
HURRICANE DECK...LAURIE...PURVIS...ROCKY MOUNT...STOVER...SUNRISE
BEACH...SYRACUSE...VERSAILLES...AND VILLAGE OF FOUR SEASONS.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3869 9284 3860 9283 3844 9263 3835 9264
3834 9269 3810 9269 3815 9306 3819 9306
3819 9308 3843 9308 3844 9307 3868 9307
3870 9305
TIME...MOT...LOC 0816Z 270DEG 47KT 3870 9272 3820 9295
WIND...HAIL 60MPH 0.75IN
$$
SCHAUMANN860
WWUS53 KSGF 180843
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CDT SAT JUN 18 2011
MOC029-141-180853-
/O.EXP.KSGF.SV.W.0311.000000T0000Z-110618T0845Z/
CAMDEN MO-MORGAN MO-
343 AM CDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND NORTHWESTERN CAMDEN
COUNTIES WILL EXPIRE AT 345 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF PENNIES...HEAVY
RAINFALL...AND FREQUENT LIGHTNING STRIKES CAN BE EXPECTED THROUGH
430 AM ACROSS MORGAN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3869 9284 3860 9283 3844 9263 3835 9264
3834 9269 3810 9269 3815 9306 3819 9306
3819 9308 3843 9308 3844 9307 3868 9307
3870 9305
TIME...MOT...LOC 0843Z 270DEG 47KT 3869 9227 3820 9250
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:40 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 18, 12:40 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 AM CDT SAT JUN 18 2011 ...UPDATE TO AVIATION... .UPDATE... WE WILL BE MONITORING CONVECTIVE TRENDS VERY CLOSELY ACROSS EASTERN KANSAS OVER THE NEXT COUPLE OF HOURS. CURRENTLY... CONVECTION IS ONGOING FROM JUST WEST OF COUNCIL GROVE TO AROUND HUTCHISON KANSAS. SEVERAL REPORTS OF LARGE HAIL HAVE BEEN RECEIVED FROM THIS AREA...WITH THE AMOUNT OF SEVERE WIND REPORTS INCREASING OVER THE LAST 45 MINUTES OR SO. THERE ARE SEVERAL INGREDIENTS IN PLACE THAT INDICATE THAT THIS DEVELOPING MCS WILL BECOME FORWARD PROPAGATING IN NATURE AND ACCELERATE TOWARDS WESTERN MISSOURI. FIRST OFF...MUCAPES REMAIN IN THE 4000 TO 5000 J/KG RANGE LATE THIS EVENING...AND WILL ONLY SLOWLY DECREASE OVERNIGHT. ADDITIONALLY...THE 00Z KSGF SOUNDING REVEALED AN IMPRESSIVE LOW LEVEL THETA-E DIFFERENTIAL...WITH THE LATEST OBJECTIVE ANALYSIS INDICATING SIMILAR CONDITIONS INTO EXTREME SOUTHEAST KANSAS. THUS...COLD POOL GENERATION WILL NOT BE A PROBLEM. WHAT IS CONCERNING IS THAT 0 TO 3 KM SHEAR VECTORS ARE NEARLY ALIGNED WITH FORWARD PROPAGATING CORFIDI VECTORS...WITH BOTH VECTORS ORIENTATED IN AN EAST-SOUTHEAST FASHION. THIS ALSO FALLS IN LINE WITH THE INSTABILITY AND LOW LEVEL THETA-E GRADIENT. IF COLD POOL PRESSURE RISES OF AROUND 6 TO 7 MB CAN BE REALIZED... THIS MCS SHOULD REMAIN IN BALANCE AND ACCELERATE TOWARDS WESTERN MISSOURI AFTER MIDNIGHT. WITH FORWARD PROPAGATING CORFIDI VECTORS AROUND 45 TO 50 KNOTS IN MAGNITUDE AND THE STRONG THETA-E DIFFERENTIALS IN PLACE...STRAIGHT LINE WIND GUST ARE AN INCREASING CONCERN. WILL BE REFRESHING THE HAZARDOUS WEATHER OUTLOOK TO INCREASE WINDS TO 70 MPH. WHILE LOW LEVEL SHEAR WILL BE STRONG ENOUGH FOR MESOVORTEX POTENTIAL... INCREASING CONVECTIVE INHIBITION WILL PLAY A ROLE. THUS...WILL MAINTAIN A LIMITED THREAT FOR SPIN-UPS. SCHAUMANN && .DISCUSSION... /ISSUED 314 PM/ LOW PRESSURE CONTINUES TO ORGANIZE THIS AFTERNOON OVER THE WESTERN PLAINS...AS A WARM FRONT MIXES NORTH ACROSS THE SGF CWA. CONVECTION FROM EARLY THIS MORNING HAS MOVED WELL EAST OF THE AREA...WITH CONSIDERABLE CLEARING...AND TEMPERATURE RECOVERY IN ITS WAKE. VIS SAT INDICATES SOME PERCOLATION OF CU IN THE WARM SECTOR...BUT EXTREMELY CAPPED EML EVIDENT ON 12Z OUN SOUNDING AND 1721Z AMDAR SOUNDING FROM TUL HAS ALREADY STARTED TO MOVE INTO THE CWA TO AROUND THE U.S. 65 CORRIDOR PER PLUME OF STEEP MID LEVEL LAPSE RATES ON SPC/RUC MESO ANALYSIS PAGE. STILL UNCLEAR RIGHT NOW HOW MUCH FURTHER NORTH AND EAST THIS EML WILL MAKE IT...AS OUTFLOW FROM MORNING CONVECTION WILL IMPEDE ITS PROGRESS TO SOME DEGREE. AS FAR AS CONVECTION THIS AFTERNOON...STILL AM HOLDING ON TO THE IDEA THAT AFOREMENTIONED CAP WILL HOLD OVER MUCH OF SOUTHWESTERN MISSOURI THIS AFTERNOON. THUS FAR THIS SEEMS TO BE THE CASE...AS CU EVIDENT ON VIS SAT HAS STRUGGLED TO TAKE ON ANY VERTICAL EXTENT AS OF 1930Z. DO THINK THAT CONVECTIVE CHANCES ARE BETTER THIS AFTERNOON/EVENING ALONG THE NORTHERN/NORTHEASTERN PERIPHERY OF THE EML...WHERE DIABATIC HEATING AND SOME WEAK ASCENT ALONG THE WARM FRONT/RESIDUAL OUTFLOW BOUNDARY WILL LIKELY BE ENOUGH TO GENERATE CONVECTION. FOR THE SGF CWA...BEST CHANCES WILL BE ACROSS THE LAKES REGION OF CENTRAL MO...SOUTHEAST ACROSS THE EASTERN OZARKS. SEVERE POTENTIAL DOES EXIST TODAY WHERE CONVECTION FORMS...AS STEEP MID LEVEL LAPSE RATES AND STRONG INSTABILITY WILL YIELD A WIND AND HAIL THREAT. RELATIVELY SLOW STORM MOTIONS MAY ALSO YIELD A VERY LOCALIZED FLASH FLOOD THREAT IF STORMS TRAIN OR STALL OVER A SPECIFIC AREA. CONVECTION THAT DEVELOPS LATE THIS AFTERNOON/TONIGHT FROM NORTH-CENTRAL KANSAS EAST ACROSS CENTRAL MISSOURI SHOULD ORGANIZE INTO ONE OR MORE MCS(S) AFTER SUNDOWN TONIGHT...SUPPORTED BY THE EXIT REGION OF A 40-50 KT LOW LEVEL JET. CORFIDI VECTOR PROGS SUGGEST AN EAST-SOUTHEASTWARD MOVEMENT TO THIS ACTIVITY...PERHAPS CLIPPING THE NORTHERN AND NORTHEASTERN THIRD TO FOURTH OF THE CWA DURING THE OVERNIGHT AND PRE-DAWN HOURS. WIND AND HAIL THREAT WILL CONTINUE WITH THIS ACTIVITY AS IT ORGANIZES INTO MCS FORM...THOUGH EXPECT TO SEE THE SEVERE THREAT MITIGATED SOMEWHAT BY INCREASING BOUNDARY LAYER CINH OVERNIGHT. HEADING INTO THE DAY ON SATURDAY...ATMOSPHERE SHOULD BE LARGELY CAPPED DURING MOST OF THE DAY...AS COMBINATION OF AN EML AND SUBSIDENCE BEHIND WHATEVER MCS(S) PASS THROUGH THE REGION OVERNIGHT SUPPRESS CONVECTION. BY LATE AFTERNOON AND EVENING...HOWEVER...COMBINATION OF STRONG INSOLATION AND UPPER 60 TO LOW 70 DEWPOINTS WILL YIELD WIDESPREAD VERY STRONG TO EXTREME INSTABILITY ACROSS CENTRAL KANSAS...MUCH OF MISSOURI...AND PORTIONS OF THE MID MISSISSIPPI AND LOWER OHIO VALLEYS. EXPECT TO SEE CONVECTION BREAK OUT ALONG QUASI-STATIONARY FRONTAL BOUNDARY FROM NORTHERN MISSOURI ACROSS CENTRAL KANSAS...AIDED BY A SHORTWAVE MOVING NORTHEAST ACROSS KANSAS. CONVECTION SHOULD THEN ORGANIZE FAIRLY RAPIDLY INTO A FORWARD PROPAGATING MCS...WITH AN ATTENDANT RISK OF DAMAGING WINDS...PERHAPS IN A RATHER WIDESPREAD AND SIGNIFICANT FASHION...AS 0-3 KM SHEAR VECTORS OF 35-45 KTS ORIENTED DUE EAST WILL RESULT IN VERY FAVORABLE COLD POOL/SHEAR BALANCE. FORWARD PROPAGATING CORFIDI VECTORS SUGGEST A MOVEMENT ALMOST DUE EAST. SO...MILLION DOLLAR QUESTION TOMORROW AS TO AREA MOST UNDER THREAT WILL DEPEND ON WHERE EXACTLY THE ANTICIPATED MCS INITIATES. SHORTWAVE PLACEMENT SUGGESTS THAT NORTHEASTERN KANSAS IS MOST FAVORED...WHICH SUGGESTS THE LARGEST SEVERE THREAT ACROSS CENTRAL MISSOURI/NORTHERN CWA. HOWEVER...IF THE MCS COMES TOGETHER A BIT FURTHER SOUTH NEAR THE WICHITA AREA...THEN THE GREATEST THREAT WILL BE FURTHER SOUTH ACROSS THE I-44 AND U.S. 60 CORRIDOR. CONVECTION WILL BE LARGELY CONFINED TO AREAS WELL NORTH OF THE CWA SUNDAY AND AT LEAST THE FIRST PART OF MONDAY...AS SW FLOW ALOFT SETS UP A VERY STRONGLY CAPPED WARM SECTOR OVER THE REGION. UNSEASONABLY DEEP TROUGH/UPPER LOW PROGGED TO DEEPEN OVER THE ROCKIES ON MONDAY WILL EJECT OUT OVER THE PLAINS MONDAY NIGHT...WITH DEEPENING SURFACE LOW PRESSURE AND A SHARPENING COLD FRONT EXPECTED TO STRETCH FROM CENTRAL NEBRASKA SOUTH ACROSS THE I-35 CORRIDOR BY MONDAY NIGHT. CONVECTION WILL LIKELY FORM ALONG THE FRONT MONDAY EVENING/NIGHT...BUT DON'T EXPECT IT TO MAKE IT ALL THAT FAR EAST INTO THE CWA...AS CAPPING WILL HOLD. AS WE HEAD INTO TUESDAY...TROUGH SHOULD SLOW ITS EASTWARD PROGRESSION SOMEWHAT AS IT TAKES ON A NEGATIVE TILT AND BEGINS TO CLOSE OFF...AND SHOULD BE CENTERED NEAR OMAHA BY TUESDAY NIGHT. ASSOCIATED FRONTAL BOUNDARY WILL BEGIN TO MOVE INTO THE CWA TUESDAY AND TUESDAY NIGHT...WITH CONVECTION FORMING ALONG IT AS COMBINATION OF HEIGHT FALLS AND DIABATIC HEATING ERODE EML-BASED CINH. 40 KTS OF 0-6 KM BULK SHEAR SHOULD BE SUFFICIENT FOR MULTICELL CLUSTERS AND ISOLATED SUPERCELLS ALONG/AHEAD OF THE FRONT TUESDAY AND TUESDAY NIGHT ACROSS THE CWA. SHEAR AND INSTABILITY APPEAR MORE THAN SUFFICIENT AT THIS TIME FOR AN ORGANIZED SEVERE THREAT...WITH LARGE HAIL...WIND AND ISOLATED TORNADOES ALL POSSIBLE. FROPA EARLY WEDNESDAY MORNING WILL BRING AT LEAST A TEMPORARY END TO THE ACTIVE PATTERN FOR THE TAIL END OF THE EXTENDED. EXPECT TO SEE A DAY OR TWO OF SEASONABLY TEMPERATURES AND RELATIVELY COMFORTABLE DEWPOINTS FOR THE LATTER PORTION OF NEXT WORKWEEK. BOXELL && .AVIATION... /ISSUED 1240 AM CDT SAT JUN 18 2011/ FOR THE 06Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE FOR THE NEXT 6 TO 9 HOURS WILL BE THE EVOLUTION OF THUNDERSTORMS ALONG A WARM FRONT ACROSS EAST CENTRAL KS INTO CENTRAL MO. THE BULK OF THIS ACTIVITY...AT THIS POINT...LOOKS AS THOUGH IT WILL REMAIN TO THE NORTH OF JLN/SGF/BBG. HOWEVER...IT IS PLAUSIBLE THAT THIS ACTIVITY TURNS A BIT TO THE SOUTHEAST WITH TIME...ESPECIALLY AFTER 09Z. HAVE HANDLED WITH CB AND VCTS FOR THE TIME BEING...BUT WILL UPDATE IF CONFIDENCE IN OCCURRENCE INCREASES. OTHERWISE EXPECT VFR CONDITIONS THROUGH MUCH OF SATURDAY INTO SATURDAY EVENING. YET ANOTHER COMPLEX TSRA IS EXPECTED TO DEVELOP ACROSS EASTERN KS LATE THIS AFTERNOON AND EVENING AND HAS THE POTENTIAL TO AFFECT THE TAF SITES THIS EVENING. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 18, 12:20 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1220 AM CDT SAT JUN 18 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1220 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... ELEVATED TO SIGNIFICANT DAMAGING THUNDERSTORM WIND RISK. ELEVATED LARGE HAIL RISK. LIMITED TORNADO RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS CONTINUES TO ORGANIZE ACROSS CENTRAL KANSAS. THESE THUNDERSTORMS WILL ARRIVE IN EXTREME SOUTHEAST KANSAS AROUND OR AFTER 1 AM...WITH A STEADY PROGRESSION OF STORMS TO THE EAST SOUTHEAST INTO PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI AFFECTING AREAS ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF QUARTERS. A TORNADO OR TWO CANNOT BE RULED OUT...HOWEVER THE OVERALL RISK IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT MAINLY ACROSS EXTREME SOUTHEAST KANSAS INTO CENTRAL AND SOUTH CENTRAL MISSOURI WITH LARGE HAIL AND DAMAGING WINDS ONCE AGAIN BEING THE PRIMARY THREATS. ISOLATED TORNADOES MAY ALSO BE POSSIBLE. AFTERNOON HEAT INDEX VALUES FROM THE MID 90S TO AROUND 100 DEGREES WILL BE POSSIBLE SATURDAY AND SUNDAY. NON THUNDERSTORM WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE AGAIN ON MONDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THUNDERSTORMS WILL AGAIN BE LIKELY FROM MONDAY NIGHT THROUGH WEDNESDAY AS A FRONT MOVES INTO THE REGION. SEVERE WEATHER CAN NOT BE RULED OUT WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT FOR AREAS ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR AND WEST OF THE HIGHWAY 65 CORRIDOR. SPOTTER ACTIVATION ACROSS THE REST OF THE MISSOURI OZARKS WILL BE POSSIBLE OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jun 18, 1:22 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 AM CDT SAT JUN 18 2011
KSZ073-180700-
BOURBON KS-
122 AM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 200 AM
CDT...
AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
XENIA TO 3 MILES WEST OF BRONSON...MOVING EAST AT 35 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
HAMMOND...HARDING...MAPLETON...MARMATON...PETERSBURG...REDFIELD...
UNIONTOWN AND XENIA.
PEOPLE IN BOURBON COUNTY...INCLUDING BRONSON...UNIONTOWN...
REDFIELD...FULTON AND FORT SCOTT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3805 9508 3805 9505 3804 9462 3775 9462
3774 9462 3778 9508 3804 9509
TIME...MOT...LOC 0622Z 281DEG 29KT 3814 9500 3788 9510
SCHAUMANNThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:30 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 60 min |
| Jun 18, 3:34 AM CDT | Special Weather Statement | SGF | Benton | 26 min |
| Jun 18, 3:42 AM CDT | Special Weather Statement | SGF | Maries, Miller, Morgan | 63 min |
| Jun 18, 3:53 AM CDT | Special Weather Statement | SGF | Camden, Hickory | 37 min |
| Jun 18, 4:03 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 42 min |
| Jun 18, 4:56 AM CDT | Special Weather Statement | SGF | Laclede | 34 min |
| Jun 18, 5:59 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.